Thunderstorm Wind, Box Butte
- When
- June 26, 5:18 PM MST to 5:19 PM MST
- Where
- Box Butte County, Alliance Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.050, -102.800
Cloudy skies began to clear by early afternoon across the area. Meanwhile an upper level trough of low pressure was situated over western Wyoming, providing lift for thunderstorms to form across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Cloudy skies began to clear by early afternoon across the area. Meanwhile an upper level trough of low pressure was situated over western Wyoming, providing lift for thunderstorms to form across the area. As the ground warmed from the sunny skies, the environment became more unstable allowing thunderstorms to form by mid afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 11:56 AM MST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1256 PM MDT SAT JUN 26 2010 .SHORT TERM...TONIGHT THROUGH MONDAY. TONIGHT...COLD FRONT WILL CONTINUE TO PROGRESS SOUTH ACROSS OUR COUNTIES...EXITING OUR SOUTHEAST COUNTIES THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ALONG THE COLD FRONT THROUGH THE EVENING...MOST NUMEROUS ACROSS OUR NORTHEAST COUNTIES WHERE LOW LEVEL MOISTURE IS MOST PREVALENT AND WHERE THE INSTABILITY AXIS AND THETA-E RIDGE AXIS EXIST. A FEW STORMS ACROSS OUR NORTHEAST COUNTIES MAY BECOME SEVERE THROUGH EARLY EVENING DUE TO COMBINATION OF WIND SHEAR AND INSTABILITY. FOG NOW LOOKING LESS LIKELY LATE TONIGHT AS BOUNDARY LAYER NOT EXPECTED TO BE AS SATURATED AS EARLIER EXPECTED. SUNDAY...NORTHWEST FLOW ALOFT PREVAILS. DRIER AND MORE STABLE ATMOSPHERE WILL BE IN PLACE. MAY SEE ISOLATED AFTERNOON THUNDERSTORMS SOUTH OF A LARAMIE TO WHEATLAND TO SIDNEY LINE IN PROXIMITY TO THE LOW AND MID LEVEL THETA-E RIDGE AXISES AND INSTABILITY AXIS. SUNDAY NIGHT...FEW EVENING THUNDERSTORMS ACROSS THE SOUTH POSSIBLE... THEN DRY WITH LOSS OF DAYTIME HEATING. MONDAY...UPPER RIDGE AXIS BEGINS TO DOMINATE WITH 5880 METERS 500 MB HEIGHT CONTOUR ACROSS WYOMING AND COLORADO. WITH LIMITED LOW AND MID LEVEL MOISTURE AND WARM MID LEVEL TEMPERATURES...700 MB TEMPERATURES FROM 14 TO 16 CELSIUS...THUNDERSTORM CHANCES APPEAR QUITE MINIMAL. CORRESPONDING INCREASE IN MAXIMUM TEMPERATURES WILL 1000-500 MB THICKNESSES NEAR 5880 METERS. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... INITIALLY...A 590 DEKAMETER H5 RIDGE AXIS WILL BE LOCATED NR THE WY/CO BORDER. LARGE SCALE SUBSIDENCE AND WEAK MID/UPPER-LEVEL FLOW ASSOCIATED WITH THIS UPPER RIDGE WILL MAINTAIN GENERALLY DRY CONDITIONS EARLY ON IN THE PERIOD. IN FACT...KEPT THE FORECAST DRY FOR TUESDAY AND WEDNESDAY...OUTSIDE OF THE HIER TERRAIN. BY MID-WEEK AN OMEGA BLOCKING PATTERN WILL SET-UP...WITH UPPER TROFS LOCATED OVER BOTH COASTS AND AN UPPER RIDGE CENTERED ACROSS THE CENTRAL CONUS. AS THIS OCCURS...THE PATTERN WILL AMPLIFY AND BACK TO THE SOUTHWEST ACROSS THE INTERMOUNTAIN WEST. HEIGHTS AND MID-LEVEL TEMPERATURES WILL SLOWLY FALL ACROSS THE CWA...SO WOULD EXPECT A GRADUAL INCREASE IN AFTERNOON/EVENING CONVECTIVE COVERAGE FOR WED THROUGH THE END OF THE WEEK. WEDNESDAY WILL BE THE WARMEST DAY OF THE LONG TERM AS A H7 TEMPERATURES SOAR TO +16 TO +18C ACROSS THE WRN HALF OF THE CWA. OTHERWISE EXPECT HIGHS IN THE 80S...TO LOW/MID 90S. && .AVIATION...FOR 18Z TAFS... AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT WILL PRODUCE AFTERNOON/EVENING THUNDERSTORMS...MAINLY FOR KCYS AND THE WESTERN NEBRASKA PANHANDLE TERMINALS. CIGS/VSBYS MAY BE REDUCED TO MVFR IF A TERMINAL IS IMPACTED BY THIS SCATTERED ACTIVITY. GIVEN UNCERTAINTY IN DEVELOPMENT LOCATION...HAVE CONTINUED TO LEAN ON VICINITY IN THE TAFS. THUNDERSTORMS WILL DISSIPATE BY LATE EVENING...GIVING WAY TO VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH MONDAY. HUMIDITIES WILL CONTINUE TO DECREASE EACH DAY AS TEMPERATURES WARM EACH DAY AND LOW LEVEL MOISTURE CONTINUES TO DECREASE. && .HYDROLOGY... CONCERNS REMAIN ON THE LOWER NORTH PLATTE RIVER AT HENRY AND MITCHELL NEB. RELEASES FROM UPSTREAM RESERVOIRS WILL KEEP LEVELS ABOVE BANKFULL THROUGH EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RUBIN LONG TERM/AVIATION/HYDROLOGY...HAHN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT SAT JUN 26 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 271015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1055 AM MDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND THE HIGH PLAINS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NIOBRARA AND NORTHEAST CONVERSE COUNTIES OF SOUTHEAST WYOMING AND ACROSS SIOUX...DAWES...BOX BUTTE AND NORTHERN MORRILL COUNTIES OF WESTERN NEBRASKA. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING AS A COLD FRONT PUSHES SOUTH ACROSS THE REGION. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. STORM MOVEMENT WILL BE TO THE EAST AT 25 MPH. LOCALLY DENSE FOG IS POSSIBLE AFTER MIDNIGHT TONIGHT IN AREAS ALONG AND SOUTH OF THE NORTH PLATTE RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-271015- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 1055 AM MDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING WEST OF INTERSTATE 25. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED HIGH-BASED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CARBON AND ALBANY COUNTIES. SEVERE WEATHER IS NOT EXPECTED...BUT SOME OF THESE THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...MAINLY IN THE MOUNTAINS OF CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT SAT JUN 26 2010 NEZ003-096-270000- BOX BUTTE NE-SOUTH SIOUX NE- 532 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND WESTERN BOX BUTTE COUNTIES UNTIL 600 PM MDT... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF KILPATRICK LAKE...OR 25 MILES NORTHEAST OF SCOTTSBLUFF...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL WESTERN BOX BUTTE COUNTY THROUGH 600 PM MDT RURAL CENTRAL BOX BUTTE COUNTY THROUGH 600 PM MDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 538 PM MDT SAT JUN 26 2010 NEZ095-096-WYZ102-108-270015- GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE- 538 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOSHEN... SOUTHEASTERN NIOBRARA AND WESTERN SIOUX COUNTIES UNTIL 615 PM MDT... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NODE TO 6 MILES SOUTH OF JAY EM...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... PRAIRIE CENTER AROUND 550 PM MDT. VAN TASSELL AROUND 555 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MDT SAT JUN 26 2010 NEZ002-003-021-270030- BOX BUTTE NE-DAWES NE-MORRILL NE- 602 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES...EASTERN BOX BUTTE AND NORTHEASTERN MORRILL COUNTIES UNTIL 630 PM MDT... AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF BOX BUTTE DAM TO 6 MILES SOUTH OF BRONCO LAKE...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... ALLIANCE AIRPORT AROUND 610 PM MDT. WILD HORSE BUTTE AND MCCARTHY LAKE AROUND 615 PM MDT. SAND CANYON AROUND 625 PM MDT. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 12 ENE JAY EM 42.54N 104.14W
06/26/2010 E0.88 INCH GOSHEN WY TRAINED SPOTTER
&&
SRUBINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 613 PM MDT SAT JUN 26 2010 WYZ101-102-107-108-270115- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 613 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE... NORTHEASTERN PLATTE...NORTHWESTERN GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 715 PM MDT... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SHAWNEE...OR 18 MILES EAST OF DOUGLAS...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... KEELINE AROUND 640 PM MDT. RAWHIDE BUTTES AROUND 710 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT SAT JUN 26 2010 WYZ104-105-109-270045- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY- 617 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON COUNTY UNTIL 645 PM MDT... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEMINOE DAM...OR 32 MILES NORTHEAST OF RAWLINS...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL NORTHERN CARBON COUNTY THROUGH 645 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RUBIN
The North Platte radar (KLNX), 184 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233821.